Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 14, 2000, 2:35 PM CDT for Iroquois County, Illinois; Benton County, Newton County, Indiana. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 2:35 PM CDT (19:35 UTC)
- Expired
- Jun 14, 2000, 3:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties Iroquois County, IL, Benton County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 105 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:45 PM CDT | Thunderstorm Wind 56 E | Clifton, IL | |
| Jun 14, 2:45 PM CDT | Thunderstorm Wind 61 E | Crescent City, IL | |
| Jun 14, 3:15 PM CDT | Thunderstorm Wind 70 E | Fowler, IN | |
| Jun 14, 3:20 PM CDT | Thunderstorm Wind 56 E | Brook, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 141936 SVRCHI ILC031-075-091-197-INC007-089-111-142030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 235 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS SOUTHEAST COOK COUNTY IN NORTHEAST ILLINOIS EASTERN KANKAKEE COUNTY IN NORTHEAST ILLINOIS EASTERN WILL COUNTY IN NORTHEAST ILLINOIS BENTON COUNTY IN NORTHWEST INDIANA LAKE COUNTY IN NORTHWEST INDIANA NEWTON COUNTY IN NORTHWEST INDIANA * UNTIL 330 PM CDT(330 PM EST) * AT 235 PM CDT(235 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FORD HEIGHTS TO 4 MILES NORTHEAST OF ST. ANNE TO 4 MILES NORTHWEST OF WATSEKA TO 6 MILES WEST OF MILFORD TO 9 MILES SOUTH OF MILFORD...OR ALONG A LINE EXTENDING FROM FORD HEIGHTS TO 7 MILES SOUTH OF MOMENCE TO 4 MILES NORTHWEST OF WATSEKA TO 9 MILES SOUTHWEST OF WATSEKA TO 3 MILES NORTHWEST OF HOOPESTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS THREATENED THROUGH 330 PM CDT(330 PM EST) INCLUDE LANSING HOPKINS PARK ST. JOHN GRIFFITH CEDAR LAKE SHELDON AT 227 PM CDT(227 PM EST) A TRAINED WEATHER SPOTTER REPORTED WINDS IN EXCESS OF 60 MPH AT CHEBANSE ILLINOIS. THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS GREATER THlAN 60 MILES AN HOUR. VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. THIS IS A DANGEROUS STORM./LINE OF STORMS. & RATZER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 3:20 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT WED JUN 14 2000 PRIMARY FORECAST CHALLENGE IS EXTENT AND INTENSITY OF CONVECTION TODAY. SURFACE FRONT REMAINS OVER CENTRAL IOWA THIS MORNING. MAIN VORT MAX CENTERED OVER SOUTH DAKOTA WITH SECONDARY VORT ROTATING AROUND ITS SOUTH SIDE IN SOUTHERN NEBRASKA. BOTH NGM AND ETA CATCH THIS SECONDARY VORT IN FIRST 6 HOURS BUT LOSE IT THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS THIS FEATURE TOO STRONG TO JUST GO AWAY...AND TRAJECTORY SHOULD TAKE THIS INTO CENTRAL IL THIS AFTERNOON. IN ADDITION...MCS COVERING EASTERN HALF OF KANSAS LIKELY TO SPAWN A MESOSCALE VORT CENTER WHICH ALSO COULD PIVOT UP TO THE NORTHEAST. EITHER OF THESE 2 FEATURES WOULD BE ENOUGH TO GIVE MID LEVEL DYNAMIC SUPPORT TO SURFACE BOUNDARY...SO THUNDERSTORMS LIKELY TO REFIRE THIS AFTERNOON ALONG THE COLD FRONT. FLASH FLOODING POSSIBLE...BUT UNCERTAIN AS TO WHERE CONVECTION WILL FIRE. IT MAY BE JUST EAST OF NW PART OF CWA WHERE FFG IS LOWEST. GIVEN THIS AND THE POINT THAT CONVECTION SHOULD MOVE AT A GOOD CLIP KEEPS ME FROM ISSUING ANOTHER FLASH FLOOD WATCH AT THIS TIME. REMAINDER OF FORECAST LOOKS FINE. L .CHI...NONE. BROWNING
In the hours before
Special weather statement, Jun 14, 11:47 AM CDT, 2 hours 48 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 151100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST WED JUN 14 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST ILLINOIS AND ADJACENT NORTHWEST INDIANA...WITH THE MAIN THREAT BE DAMAGING WIND GUSTS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE IN NORTH CENTRAL ILLINOIS. A STRONG UPPER SYSTEM MOVING FROM THE PLAINS INTO THE UPPER MIDWEST THIS AFTERNOON WILL ACT ON VERY MOIST AND MODERATELY UNSTABLE AIR OVER THE REGION TO PRODUCE THUNDERSTORMS...SOME OF WHICH COULD PRODUCE STRONG DOWNBURST WIND GUSTS.
Special weather statement, Jun 14, 11:52 AM CDT, 2 hours 43 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 151100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST WED JUN 14 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT CHANCE THAT THE THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST ILLINOIS AND ADJACENT NORTHWEST INDIANA...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE IN NORTH CENTRAL ILLINOIS. A STRONG UPPER SYSTEM MOVING FROM THE PLAINS INTO THE UPPER MIDWEST THIS AFTERNOON WILL ACT ON VERY MOIST AND MODERATELY UNSTABLE AIR OVER THE REGION TO PRODUCE THUCNDERSTORMS...SOME OF WHICH COULD PRODUCE STRONG DOWNBURST WIND GUSTS.
Special weather statement, Jun 14, 1:45 PM CDT, 50 minutes before
ILZ019-141945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 145 PM CDT WED JUN 14 2000 SEVERE THUNDERSTORM WATCH 450 HAS BEEN CANCELLED FOR LASALLE COUNTY AS THERE NO LONGER IS NA THREAT OF SEVERE WEATHER IN LASALLE COUNTY. THERE WILL BE A FEW MORE SHOWERS DURING THE REST OF THE AFTERNOON.
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:07 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Will | 28 min |
| Jun 14, 2:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 55 min |
| Jun 14, 2:35 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 55 min |
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Porter | 47 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.